“ Dosage Form: Treatment „
* Prices may differ from that shown
Although my Christmas wasn't totally ruined, it was somewhat hampered by the fact that I had this awful cold/flu that has been doing the round lately. Thanks to a few selfish people who insist on coming to work and spreading their nasty germs around, I caught their virus. Thank you very much guys. I wouldn't mind but we get sick pay for crying out loud!
Now generally I'll buy Beechams products as I get these cheaper from work, but I had tried Lemsips, Beechams All-in-one and Panadol Extra and nothing seemed to be helping. It got to the point where I was at the end of my tether and starting to get a bit ratty as I was struggling to sleep due to the fact that I was constantly coughing. So I eventually turned to Benylin Day and Night cold treatment. And I don't have a bad word to say about them.
*What Are They?*
The packet contains 20 tablets, 15 of these are for use during the day and and 5 for the evening. The day tablets are the oval shaped, white coloured ones on the blister and the night-time tablet is a cirular, blue coloured tablet. To make it easier for the consumer to use the tablets are in lines per day and are labelled up morning, midday, afternoon and night.I found this extremely helpful to keep track of whether I had taken the tablet or not (since I don't have the greatest memory). It is essential that you take the right tablets at the correct time, particularly the night tablet. This is due to the fact that the blue tablet contains a mild sedative in it that make you drowsy. The chemist also informed me that it relieves the tickly coughs or runny/blocked noses which is likely preventing you from sleeping well.
*What Do They Promise?*
Benylin Day and Night Cold Treatment are for the treatment of flu and cold symptoms, for example blocked nose, headaches and sore throats. More importantly, especially for me, they help you to sleep, something which I was in desperate need of after having about 4 out of 48 hours sleep. They were most definitely true to their word!
*Who Can't Use The Tablets?*
Although there aren't many people who can't take the tablets, there are a few. These include:
- Any children under 12 years old. This is probably due to how strong the active in the tablet is.
- Anybody with severr coronary artery disease. Like many tablets I'm sure.
- People with very high blood pressure. Again, I'm sure this is due to the fact that they are strong.
- Women who are pregnant.
*Where Can You Buy Them?*
Benylin Day and Night Cold Treatment is available to purchase from any chemist, but only available over the counter, so if you try looking to purchase them over the internet you won't be successful. I bought mine from the chemist in my local Tesco store, after them being recommended highly by the chemist. So basically they are quite easily accessible.
*How Much Do They Cost?*
I think that these are quite reasonably priced at £3.89. Quite a random price, should have just rounded up to £4.00. I personally would have paid double after seeing how well they worked for me.
*What Not To Do*
It is critical, due to the strength of the tablets that you don't exceed the maximum daily intake, which is the three white tablets and one blue or take in conjunction with any other medication containing paracetamol. If you do decide that one day you want, say a hot lemon, then skip the tablet for that time.
*Do They Work?*
I won't pretend that they made an instant impact, because I would be lying. The first day I still felt pretty rubbish. However, after use of the second day they made me feel one hundred times better and rescued the last few days holiday that I had off over christmas. The tablets freed me of my sore throat, bunged up nose and the fever that I had.
After having several nights with hardly any sleep, I was eager for the blue tablets to work their magic. I was not disappointed. Even the first night, as soon as my head hit the pillow, I was out for the count. It was the best night sleep I had had in a long time.
The good thing with these is that you can still take your throat sweets to ease you through the first day but afterwards you won't need them. Trust me.
I would definitely recommend these tablets to anyone who is suffering from a bad cold/flu so long as you complete the full course of the medication. I think this is key to you getting rid of the cold as rapidly and effectively as possible.
Whilst I was suffering with the flu a couple of weeks ago, I was taking Lemsip tablets and they didn't seem to be doing a lot. By day six I was getting seriously fed up with not being able to breathe, the constant coughing and the almighty sinus pain that just wouldn't disappear no matter what I did or didn't do.
As we had run out of Lemsip tablets I asked my partner to get me something different when he went to the shop. He came back with Benylin day and night tablets, telling me the pharmacist had recommended them. Well I would try anything once.
Packaged in a blister pack inside a box, you get 16 tablets, 9 of which are day time tablets and the remaining four are to be taken at night time only.
The pack is clearly labelled with morning, noon, afternoon and night being in a different colour so no-one gets confused with which to take.
I always like to make sure I read the instructions if only briefly through a foggy head, as I know I'm not allergic to anything but on the off chance these will make me drowsy etc then I like to know before I take them.
The box advertises that these tablets will help clear head and nose, relive aches and pains, reduces temperature, and clears catarrh.
I had all the above symptoms except the temperature as that part of it has passed a couple of days ago.
After making sure I was suitable for the tablets, I took my first day time one. Not sure what I was going to expect, I didn't do anything other than lie on the sofa in the same position as I had been, waiting for a miracle to happen.
After about 15 minutes, I could actually tell the difference in my nose. All of a sudden I could breathe a little bit easier through my nose, and it wasn't hurting to cough anymore.
Don't get me wrong, I didn't feel like I could jump from the chandeliers or anything that required some energy on my part, but my coughing decreased for a couple of hours and I felt marginally better.
Until the tablet wore off that was. I could tell after a couple of hours that the effects were coming back to me which was a shame as I couldn't take another for a couple more hours. Still there was something in the Benylin that wasn't in the Lemsip that had worked for me and given me a couple of hours of relief if nothing else.
I didn't want to get attached to taking these but I was determined to take a night time tablet as this was the one that promised to clear the catarrh making it easier for me to breathe through the night with minimum disturbance from the coughing that I was getting a master at during the night.
The night time tablet is different from the day time one as it contains the ingredient to clear the catarrh that is worse at night when you are laying down. The day time tablet has the ingredient to relieve aches and pains that are more noticeable during the day than they are at night.
I found these to help me get through the day when I was feeling bad, or when my sinuses started to hurt again. They worked a lot better than normal paracetamol for me, however as the packet only contained four days worth of tablets, you might have to resort to paracetamol for the tail end of the flu as I wouldn't want to keep taking these on a long period of time as I didn't want my body to become immune to such a good product that worked for me.
There are a few allergy notes that are printed on the instructions that everyone looking to take these tablets should read first. A couple of guidelines are;
- Not to be taken by children under 12
- Not to be taken by people with high blood pressure
- Not to be taken with other paracetamol products
- Not to be taken if you're pregnant or on anti depressants
If you're not sure always consult your doctor or pharmacist first. They worked for me and helped me get back to a slightly more normal day to day life again quicker than if I hadn't taken anything.
A packet of these miracle cures will cost around £3.90.
Benlyn day and night cold treatment
I was just reading a review on Lemsip, and lm one of those people who really cant stand the stuff, it makes me shiver just thinking about it to be honest, but then l don't really like the lemon flavour, its so bitter.
But it got me thinking about how in times of colds and flu, l think we all have something that we rely on and mine is Benylin day and night cold treatment.
My partner introduced me to this product a while ago now. I was happy to take whatever l could at the time, l felt really ill and just wanted some relief from a nasty cold. At this point other products l had tried just weren't working. So my hero dashed to the shop and came back with this little box of magic.
Benylin is a product l trust As a child my mum would always buy me benylin cough mixture, which always seemed to do the trick. But l couldn't remember ever having a benylin product in tablet form. Benylin day and night is divided into days, each day you have a morning, mid-day and afternoon tablet and then a night time tablet. The night time tablet must not be taken in the day, as they will make you very drowsy, but it is a life saver if you want a peaceful nights sleep. The day time tablets contain, paracetamol and pseudoephedrine hydrochloride and the night time tablet contain, paracetamol and diphenhydramine hydrochloride which seem to work well. The evening tablet is blue and has a different appearance to the day time tablets, which stops the confusion, making it clear the difference between day and night time tablets. Although it is noted on the packet which tablet is which.
You may think that paracetamol may work just as well, but l can assure you that they do not, tried and tested!
The box contains a 5 day treatment. It is not recommended that you take more than this consistently. So its probably wise to go and see your doctor if this does not help/work. Also always check with your pharmacy that these do not interfere with any of your other medication or any condition you may be suffering. You can only buy Benylin day and night at chemists, and may have to ask for them over the counter.
Unfortunately they are not a cheap product, and cost more than some other products. But to be honest if you have a really bad cold l think you would be prepared to pay the price. They cost around £4/£5. Whilst you cant take any product containing paracetamol with these, you can also take throat losengers, Vicks products etc
Benylin day and night are a decongestant, so they can help with breathing, and clearing all that yucky stuff in your nose. They clear your throat, reduce fever, and generally give you that bit more energy, and relieve you from the symptoms associated with cold and flu. I found that they do actually last until your next scheduled dose too, which is good. Other medications l have tried and tested have failed to do this.
Benylin day and night isn't recommended for children unfortunately, but lm sure they do products for children that are equally as good.
Benylin Day and night are highly recommended from me, l can't say enough about them, they are truly amazing. l get quite a few colds, l seem to just catch them in an instant, and this is a product l really do trust. Infact if l get a cold and l know we haven't got any of these in the house, l feel rather unsettled. When l get a cold l always suffer at night, and if l don't get a good night sleep lm so miserable. But with Benylin day and night, l sleep right through, even when my cold or flu is at its worst.
This product gets 5 golden stars from me! Try it, you might be supprised at how well it works.
I have found these tablets to be the best on the market and I would recommend them. However, I have found that some pharmacies have stopped stocking them? Has anyone else found this? The supermarket pharmacies like tesco asda sainsburys and also some of the pharmacies in the high street have said they no longer stock these can anyone please enlighten me as to why when the product is so effective?
One of the best remedies I have had for a bad cold is Benylin Day & Night Tablets. The tablets come in a box that has 15 yellow tablets (day-time), and 5 blue tablets (night-time). Active ingredients for those who wish to know are as follows: Day-time Tablets contain Paracetamol Ph Eur 500mg and Phenylpropanolamine Hydrochloride Ph Eur 25mg. Night-time Tablets contain Paracetamol Ph Eur 500mg and Diphenhydramine Hydrochloride Ph Eur 25mg. If anyone wants to know the other ingredients of the tablets I shall list them here in an updated review. (Please let me know). I have found these tablets easy to take and very effective. The Paracetamol in the tablets acts as a painkiller that helps to reduce my fever. The Phenylpropanolamine is said to be a decongestant. I find this particularly good as I suffer from nasal congestion when I have a bad cold, and taking this remedy seems to reduce my need to use a nasal spray. With this medicine being a day and night cold remedy, I find it especially helpful at night. The Diphenhydramine is an antihistamine, which also helps me to sleep. This means I get a better sleep and don?t keep my wife awake, by sniffling or sneezing. The dosage is shown on the box, but for those wishing to buy, here is what you should take: Adults - 1 yellow day-time tablet should be taken in the morning, 1 at midday, and 1 in the late afternoon. 1 blue night-time obviously should be taken at night before going to bed. Do not take the blue tablet during the day, as it may cause drowsiness. This medicine is not recommended for children under 12 years of age. If you get any of the following side effects then you should contact your doctor: If taking the yellow tablets you suffer dizziness, headache, sickness, or trembling. If taking the blue tablets you suffer from deep drowsiness or lack of concentration. The product licence holder is Warner-Lambert Consumer Healthcar
e, Eastleigh, Hampshire, SO53 3ZQ UK, and the manufacturer is Godecke AG, Freiburg, Germany (which is a member of the Warner-Lambert Group of Companies). As an effective cold remedy I can certainly recommend this product to other sufferers.
I ended the last year and began this new one with a real bad case of 'flu. It has knocked me off my feet and I've been off work for two weeks already. The biggest problem was that I couldn't breathe and consequently couldn't sleep. During the daytime I was happily using my Vicks stick inhaler, but this didn't do at night because I couldn't sleep with a stick up my nose! I needed something that I could take to help me sleep and also relieve the fluey symptoms. Alun went to the chemist for me and came back with some Benylin Day and Night tablets. ~~~Where from and how much? They came from our local Vantage Chemist and cost £3.89. For this you get five days worth of tablets; a total of 20. I couldn't find them on the Boots web-site, but I'm pretty sure that they should be available from most pharmacies. ~~~What do they look like? Inside the box you will find the tablets in a labelled blister pack. The tablets are in rows divided into times of day. The tablets for Morning, Mid-day and afternoon are white, while the special Night-time only tablet is round and pale blue. It is important to take the tablets at the correct times ~ the day ones are designed to be non-drowsy, so they shouldn't affect you too much. The blue tablet is meant to make you drowsy, so that you can sleep. ~~~What are they meant to do? According to the pack, Benylin Day & Night Tablets are meant to help clear the symptoms of colds and flu. They lower your temperature, relieve aches and pains and clear your head and nose. The most important bit, and the reason they were recommended to us, is that they clear catarrh that builds up during the night ~ so hopefully I would be able to get a reasonable nights sleep. These tablets are pretty strong and aren't suitable for anyone under twelve years old. As with all cold remedies, make sure you follow the instructions and check with a doctor or c
hemist to see if you are ok to take them. They aren't suitable for anyone who is pregnant either! ~~~Do they work? I think you really need to take the whole course to see the full effects, so here is a run down of my experiences. @@@DAY ONE@@@ I got the tablets at lunchtime, so I couldn't take the first tablet (there should be at least four hours between doses), so I started on the mid-day one. I took the first day's dose and went to bed, still feeling pretty rough, in anticipation of a good night's sleep. I had begun to dread going to bed because I was beginning to get quite scared in the night ~ I couldn't get my breath and got a bit panicky! I laid my head on the pillow and, to be honest, I was far too tense to sleep. My symptoms were a little easier and eventually I did drop off. I slept for about three hours, which is excellent compared to the zero hours I had been getting. When I woke up I felt rough, but I couldn't take another tablet until the next morning. I resorted to my inhaler and a big box of tissues! @@@DAY TWO@@@ Today I was able to take the full day's worth of tablets and was beginning to get the benefit. The day tablets were really effective and I didn't feel drowsy. I took the blue tablet and set off for bed ~ I slept for about four hours, woke up, had a bit of a cough and splutter and then eventually got back to sleep again. I slept on and off for the next few hours and felt a lot better in the morning. @@@DAY THREE@@@ Day three is pretty much as day two ~ gradually feeling less bunged up, and sleeping a little more each night. @@@DAY FOUR@@@ I am still bunged up, but the catarrh is clearing up. Any phlegm that I have is easier to clear and not as thick or as nasty a colour ~ I know this isn't pleasant, but it IS relevant! I am now able to sleep for at least 8 hours a night; I mostly wake up a few time
s during the night to blow my nose or cough, but I can get back to sleep. @@@DAY FIVE@@@ I am taking the last lot of tablets today and I can honestly say that they are working for me. I don't think I will need to buy any more, but I am glad to know that I have found something that will help me next time I am feeling this bad. Being able to sleep has made me feel 100% better. I am less weepy, not as shaky and certainly feeling more well than I have been since the cold began. I would certainly recommend Benylin Day & Night Treatment for the relief of cold and flu symptoms. At £3.89 they are reasonably priced, particularly because they do seem to do the trick. I am not completely well because my cough remains, but the catarrh has reduced and my high temperature has lowered. They may not work for everyone, but my experience has been a positive one. It definitely helped to sort out MY multi-coloured phlegm!
My local ASDA has cleared away the vast range of sun creams and replaced them with an equally wide range of cold and flu remedies. I've tried to the lot (I get two or three colds a year) and whoever invented Benylin Day & Night Cold Treatment remedy deserves a knighthood. It is available in just about every supermarket and pharmacy, one box is just the right amount to treat the symptoms until you start to feel better, and the packaging is clearly marked to even the poorliest among us knows that he's taken his morning, afternoon, evening and bedtime pill. Those horrid symptoms of runny nose, headache, raw throat and congested chest are sucessfully relieved, and the bed time pill helps to get you a good nights sleep. I find the worst part of having a cold is being woken up due to my bunged up nose or wheezing chest, but these pills alleviated my symptoms so I slept like a baby. Everyone should keep a box of these in their medicine cabinet.
I'm such a wuss when it comes to colds that I try any remedies going that other people recommend. Benylin Day and Night cold treatment was one such remedy and boy does this one stay stocked in my first aid box! At the first sign of a cold I begin popping these pills and hey presto a day later I feel a heck of a lot better than before. There are four tablets to take each day, and if you're like me and can't always remember what you've taken, the manufacturers have kindly labelled them for you. There's one for morning, midday and afternoon and a lovely blue one for night-time [only!] as it can make you drowsy. They are taste free and go down easily. Available for all chemists without a prescription. They help relieve blocked noses, fight off chills and aches and knocks off that headache and mussy feeling you always seem to get. A must for anyone's first aid box.
For the relief of symptoms associated with colds and flu / Benylin Day and Night Tablets : -Helps clear head and nose -Relieves aches and pains -Reduces temperature -Clears catarrh, and so aids restful sleep